MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,3.5 MINI,34MM LGTH; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,3.5 MINI,34MM LGTH; SCREW, FIXATION, BONE
Model Number COMPR FT SCRW,3.5 MINI,34MM LGTH
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a 3.5x34mm headless ft screw was being used during a navicular stress fracture procedure.The surgeon was trying to drive the screw flush when a portion snapped and part of the screw came out with the driver.The portion that was in bone would have needed to be cored out so the surgeon opted to leave it in as he still got adequate compression.Additional information provided 8/28/2019- the remaining fragment was left in bone as there was no easy way to remove and the surgeon was still confident in the fixation and compression.
 
Additional Manufacturer Narrative
This submission contains additional information that was obtained 10/8/19.Complaint was confirmed.Visual observations on the returned ar-8730-34h, revealed a fracture right after the taper threaded section of the screw.The returned ar-8730-34h was reviewed for critical dimensions at the head of the screw (major diameter) and minor diameter at the end of the screw.The device met all specifications as received.A most likely cause for this event includes improper bone preparation prior to insertion and bending/leveraging the screw while inserting into hard bone.
 
Event or Problem Description
It was reported that a 3.5x34mm headless ft screw was being used during a navicular stress fracture procedure.The surgeon was trying the drive the screw flush when a portion snapped and part of the screw came out with the driver.The portion that was in bone would have needed to be cored out so the surgeon opted to leave it in as he still got adequate compression.Additional information provided 8/28/19: the remaining fragment was left in bone as their was no easy way to remove and the surgeon was still confident in the fixation and compression.Additional information provided 10/8/19: while prepping the bone, just the straight drill was used.No profile drill.

Brand Name
COMPR FT SCRW,3.5 MINI,34MM LGTH
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9081014
Report Number1220246-2019-01317
Device Sequence Number2811653
Product Code HWC
UDI-Device Identifier00888867127067
UDI-Public00888867127067
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,3.5 MINI,34MM LGTH
Device Catalogue NumberAR-8730-34H
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;